Doctor insights on:
Is Rash With Target Like Lesions A Symptom Of Erythema Multiforme
See a dermatologist.: See a dermatologist, have the rash evaluated. A skin biopsy may be very helpful. ...Read more
1-3 weeks: It is, of course, variable based on each patient. Em is most often self-limited. Mild cases can resolve in 1-2 weeks but more advanced cases can take longer to resolve. ...Read more
The rash develops after the initial symptoms. These symptoms can last for 7-10 days and can include
-cough. ...Read more
Biopsy: Each has its own appearance but sometimes your dermatologist needs to biopsy to tell the correct diagnosis ...Read more
My 9 y/o son was diagnosis w/erythema multiforme. He takes xyzal (levocetirizine) to keep the rash minimal but this has lasted 3 mo. Does EM last this long?
Allergy?: Erythema multiforme may be from an allergy to medications, or a viral infection which lasts 2-6 weeks if it is mild. If it's worse by now you may want to see your doctor again. Here is a handout on EM: http://www. Wikidoc. Org/index. Php/Erythema_multiforme_%28patient_information%29 ...Read more
I'm taking prednisone for erythema multiforme and combined it with Nabumetone. A sunburn like rash has formed on my chest and arms. Please advice.?
My 3 year old has a rash all over and a fever they said its erythema multiforme. What caused that?
No: Erythema multiforme ranges from a few days of target skin lesions after taking a medicine to which you're allergic to a nasty rash after a chest cold to a lifelong nuisance skin-and-mucosal disease that flares at inconvenient times. If the latter, I hope you're able to find a good dermatologist with whom you can work over the years, and that you keep an eagle eye on what triggers flareups. ...Read more
See below: Stj syndrome is the most severe form of (em) erythema multiforme. Em is a hypersensitivity reaction that occurs in response to meds, infections, or illnesses. Exact cause is unknown but thought to be related to damage to blood vessels of skin then tissue damage. Em minor is caused usually by herpes simplex or mycoplasma. Em major (stj) is usually caused by medications. Stj can be deadly! ...Read more
Probably not: The reports are flares or local EM-like reactions to henna and to some of the bright colors. Ordinary black tattoo ink is less likely to be a problem. Wait on getting inked, though, especially at your age. I'm a buff and have two, but you need to wait several years and if after that time it is STILL exactly what you want, go for it. Erythema mul ...Read more
Yes, sometimes: Erythema multiforme minor is an allergic reaction that looks like a bad case of hives but the bumps don't go away for days. Em minor is not serious. It is usually due to medicine allergies, such as penicillins or sulfa drugs. It can also be due to a reaction to an infection such as herpes simplex. However, em major (stevens johnson rash) is serious and usually due to drug allergies, not infection. ...Read more
Serious Problem: Ten (toxic epidermal necrolysis) and (sjs) steven johnson syndrome are the same illness and only are separated by the percentage of body surface area involved. Erythema multiform is usually a much more limited problem. Ten/sjs can be caused by many things, and results in sloughing off of the skin in large areas and can cause severe infection, fluid loss and death. ...Read more
Supportive care: You first want to identify & remove any trigger, like a strep infection that can be treated or food that is setting off the reaction. The rest is supportive. Fluids as tolerated or by IV if not. Meds for itching if a problem. Anti inflammatory steroids are standard to calm the reaction, used in treatment doses first & withdrawn as the reaction fades. ...Read more
Not likely: I can't say I have ever heard of these being linked. I imagine if they were, we would see an awful lot more cases of e. Multiforme than we do... ...Read more
No: Erythema multiforme is an allergic reaction. Em minor is similar to a very bad case of hives. Em major is severe and needs treatment in a hospital. Substance abuse often means a person exposes himself to illegal drugs (unknown purity, unknown additives, unknown amounts, etc...) and is at risk for getting allergic reactions to unknown substances he takes. ...Read more
Biopsy of lesion: Biopsy of legion and immunoflorescent stain helps. Can be diagnosed clinically. See pmd. ...Read more
Erythema multiforme: It depends on the cause, and whether or not the cause is diagnosed and treated. If it's a drug side effect and the drug is stopped, it may start to clear up quickly, in a few days. If it's due to a chronic auto inflammatory condition, it could last a long time, or come and go with flares of the illness. Http://www. Ncbi. Nlm. Nih. Gov/pubmedhealth/pmh0001854/. ...Read more